Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Medford, OR

June 22, 2007Modoc County, California

NWS Medford, OR issued this red flag warning at Jun 22, 2007, 9:26 AM PDT for Modoc County, California. It took effect at Jun 22, 2007, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 9:26 AM PDT (16:26 UTC)
In effect from
Jun 22, 2007, 2:00 PM PDT
Expired
Jun 22, 2007, 9:04 PM PDT
In force
7 hr
Issued by
NWS Medford, OR

County Modoc County, CA

The radar

The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 4.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 221626
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
926 AM PDT FRI JUN 22 2007

...GUSTY WINDS AND LOW HUMIDITIES TO DEVELOP LATER TODAY ACROSS MODOC
COUNTY OF NORTHERN CALIFORNIA. THIS INCLUDES THE MODOC NATIONAL
FOREST...


CAZ285-230030-
/O.NEW.KMFR.FW.W.0001.070622T2100Z-070623T0500Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
926 AM PDT FRI JUN 22 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 10 PM PDT THIS EVENING.

AN UPPER LEVEL TROUGH WILL INCREASE WINDS ACROSS MODOC COUNTY
THIS AFTERNOON AND EVENING. HUMIDITIES WILL LOWER INTO THE TEENS
AND IN SOME AREAS INTO THE SINGLE DIGITS WHILE SOUTHWEST TO WEST
WIND GUST ABOVE 30 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000
WWUS86 KMFR 230030
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
530 PM PDT FRI JUN 22 2007

CAZ285-230500-
/O.CON.KMFR.FW.W.0001.000000T0000Z-070623T0500Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
530 PM PDT FRI JUN 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY UNTIL 10 PM PDT THIS EVENING FOR MODOC COUNTY.
THIS INCLUDES THE MODOC NATIONAL FOREST.

WEST WINDS WILL GUST TO BETWEEN 30 AND 35 MPH LATE THIS AFTERNOON
AND THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE WINDS
WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 17
PERCENT. CONDITIONS WILL GRADUALLY IMPROVE BY MID EVENING AS
TEMPERATURES CONTINUE TO COOL THROUGH THE 70S...HUMIDITY
INCREASES...AND WINDS DECREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

STAVISH
000
WWUS86 KMFR 230404
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
904 PM PDT FRI JUN 22 2007

CAZ285-230515-
/O.CAN.KMFR.FW.W.0001.000000T0000Z-070623T0500Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
904 PM PDT FRI JUN 22 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE EASED UP OVER MODOC COUNTY THIS EVENING AND RELATIVE
HUMIDITY IS RISING AS TEMPERATURES COOL INTO THE 60S.

$$

STAVISH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 22, 3:16 AM PDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 22, 3:16 AM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
316 AM PDT FRI JUN 22 2007

.DISCUSSION...THE CALENDAR HAS TURNED TO SUMMER BUT CONDITIONS
OVER THE NEXT WEEK WILL CONTINUE TO BE MORE REPRESENTATIVE OF LATE
SPRING. THE 3 MAJOR UPPER LEVEL FEATURES WILL BE A SLOW-MOVING
BROAD UPPER LEVEL TROUGH OFFSHORE FROM WASHINGTON THAT IS FORECAST
TO MOVE INLAND SUNDAY...WEAK RIDGING BEHIND THE TROUGH EARLY NEXT
WEEK THEN ANOTHER BROAD UPPER TROUGH THAT SHOULD BE THE DRIVER OF
CONDITIONS FOR THE LATTER HALF OF NEXT WEEK.

A VERY WEAK FRONT WHICH CROSSED NORTHERN OREGON ON THURSDAY HAS
BROUGHT A MARINE PUSH INTO SOUTHWEST OREGON. MORNING LOW CLOUDS
IN MUCH OF THE COQUILLE AND UMPQUA BASINS AND PORTIONS OF THE
ROGUE BASIN AS WELL WILL GRADUALLY DIMINISH. THE OTHER NOTABLE
ELEMENT TO TODAYS WEATHER WILL BE GUSTY WESTERLY WINDS EAST OF THE
CASCADES DURING THE AFTERNOON AND EVENING AS THE GRADIENT
INCREASES BETWEEN A THERMAL LOW OVER EASTERN OREGON AND A COASTAL
SURFACE HIGH.

THE GRADUAL COOLING TREND WILL CONTINUE SATURDAY AS THE UPPER
TROUGH CONTINUES TO MOVE EAST AND THE AIR MASS HAS MORE OF A
MARINE INFLUENCE. A WEAK COLD FRONT AHEAD OF THE UPPER TROUGH WILL
MOVE INLAND LATE SATURDAY NIGHT/SUNDAY MORNING WITH A SLIGHT
CHANCE OF SHOWERS NORTH OF THE UMPQUA DIVIDE. AFTERNOON WINDS
EAST OF THE CASCADES WILL BE BREEZY BOTH DAYS.

A WARMING TREND MONDAY AND TUESDAY WITH OFFSHORE WINDS FOR CURRY
COUNTY BUT INCREASING NORTHERLY WINDS OVER THE COASTAL WATERS
SOUTH OF CAPE BLANCO AS HIGH PRESSURE ALOFT BUILDS OVER THE
REGION.

UNCERTAINTY IS HIGH WITH ANOTHER BROAD GULF OF ALASKA TROUGH FOR
THE LATTER PART OF THE WEEK. THE GFS IS FASTER AND DEEPER THAN THE
ECMWF WITH THE TROUGH. THE GFS SOLUTION IS DEEPER/COLDER AND MORE MOIST
THAN THE TROUGH THAT WILL AFFECT THE PACIFIC NORTHWEST THIS
WEEKEND... WHICH MAKES THE SOLUTION MORE HIGHLY ANOMALOUS AND
LESSENS MY CONFIDENCE IN IT. THUS I WILL MAINTAIN A FORECAST OF
PARTLY TO MOSTLY CLOUDY SKIES AND KEEP MENTION OF A SLIGHT CHANCE
OF RAIN RESTRICTED TO THE COAST AND NORTHERN PORTIONS OF THE
SOUTHERN OREGON CASCADES. THIS FORECAST REFLECTS A SLOWER/WEAKER
SOLUTION WITH NEAR NORMAL TEMPERATURES BUT WILL KEEP IN MIND THE
POTENTIAL FOR AN ALTERNATIVE TRACK OF THE TROUGH WHICH COULD BRING
WARMER UNSTABLE CONDITIONS.

&&

.AVIATION...VFR CEILINGS OF 4000 TO 5000 FEET AGL IN THE UMPQUA
AND ROGUE VALLEYS THIS MORNING. ALSO...AREAS OF MVFR VISIBILITIES
AND CEILINGS ALONG THE COAST WITH LOCAL IFR CONDITIONS...MAINLY
NORTH OF CAPE BLANCO. VFR ELSEWHERE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:44 PM PDTFrost AdvisoryMFRModoc, Siskiyou41 hr
Jun 22, 2:44 PM PDTFrost AdvisoryMFRModoc, Siskiyou65 hr

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.